Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 55, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 15, 2012, 3:10 PM EDT for Shenandoah County, Virginia. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2012, 3:10 PM EDT (19:10 UTC)
- Expired
- Aug 15, 2012, 4:55 PM EDT
- In force
- 105 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Shenandoah County, VA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WGUS51 KLWX 151910 FFWLWX VAC171-152215- /O.NEW.KLWX.FF.W.0055.120815T1910Z-120815T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 310 PM EDT WED AUG 15 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA... * UNTIL 615 PM EDT * AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT UP TO AN INCH AND A HALF OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED. * SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE MOUNT JACKSON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3885 7880 3877 7853 3862 7865 3877 7884 $$ HTS
1 follow-up statement
962 WGUS71 KLWX 152055 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 455 PM EDT WED AUG 15 2012 VAC171-152105- /O.CAN.KLWX.FF.W.0055.000000T0000Z-120815T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHENANDOAH VA- 455 PM EDT WED AUG 15 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN SHENANDOAH COUNTY... RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3885 7880 3877 7853 3862 7865 3877 7884 $$ HTS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:51 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 15, 2:51 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 251 PM EDT WED AUG 15 2012 .SYNOPSIS... A COLD FRONT WILL MOVE EAST OF THE DELMARVA TONIGHT. HIGH PRESSURE WILL BUILD OVER THE MID- ATLANTIC THROUGH THURSDAY NIGHT. A COLD FRONT WILL MOVE THROUGH LATE FRIDAY AND FRIDAY NIGHT. THIS FRONT WILL BECOME STATIONARY OVER SOUTHERN VIRGINIA THIS WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... WDLY SCT TSRA DVLPG ACRS ERN PA/ERN WVA/WRN VA ATTM. CDFNT BCMG DIFFUSE AND DFCLT TO ANALYZE...BUT BEST GUESS THAT ITS IN THE SAME VCNTY. SATPIX DO SHOW H5 VORT INVOF MORE CONCENTRATED CLUSTER OF SHRA/STORMS SERN WVA AND ADJCNT VA. THERE HAS BEEN QUITE A BIT OF CLDCVR ACRS AREA THUS FAR TDA...WHICH HAS LIMITED MAXT AND THEREFORE PREVENTED MORE AMPLE TCU DVLPMNT. HENCE...THE S/WV WL BE BEST TRIGGERING MECHANISM AVBL. COMPOSITE OF NAM/GFS/HRRR SUGGESTS VORT AXIS WL BE NEAR I-95 CORRIDOR BY 21Z AND ONTO DELMARVA BY 00Z. BEST PVA AND SUPPORT FM LFQ OF UPR JET WUD BE IN CENTRAL VA/SRN MD /WHERE INSOLATION HAS BEEN A LTL BIT BETTER/ BUT CNTYS NEAR THE BAY HV SUPPORT FM LEE TROF. THESE TWO AREAS HIGHLIGHTED IN POP GRIDS. THE TIP OF SRN MD WHERE THESE TWO CONCERNS COINCIDE...AND IS WHERE A SVR TSTM WATCH HAS BEEN PLACED. DRIER AIR WL ADVECT INTO CWFA TNGT PERMITTING CLRG SKIES. GOOD AGREEMENT AMONGST MOS OFFERINGS AND GOING FCST...SO LTL CHG IN MIN-T FCST. WEST OF I-95 SHUD DROP INTO LWR 60S...W/ SOME SHELTERED MTN VLYS GETTING INTO THE 50S. NOT VERY AUGUST-LIKE. SFC HIPRES RDG CRESTING ATOP CWFA TMRW BTWN TWO H5 S/WVS. SHUD BE MOSUN AND DRY...W/ DEWPTS IN THE UPR 50S AND LGT NWLY WNDS ARND PERIPHERY OF RDG. MOS NEAR CLIMO...OR PERHAPS A DEG OR TWO ABV. CONSIDERING SUBSIDENCE FM NW FLOW...BEING A LTL WARM SEEMS FINE. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... HIPRES DOMINATES THU NGT...THEN MOVES OFFSHORE FRI AS ULVL TROF DEEPENS ACRS GREAT LAKES AND ASSOCIATED CDFNT MOVES INTO CWA. DEBRIS CI FROM DECAYED CNVCTN SHUD SUPPRESS INSTABILITY SOMEWHAT...AND SHEAR IS MODEST/BEST WELL W OF CWA/BEHIND SFC BNDRY. STILL...LEE TROF AND FORCING ASSOCIATED WITH CDFNT SHUD BE SUFFICIENT TO INDUCE SHWRS/TSTMS IN MOIST ATMOSPHERE...AND ISOLATED SVR WX CANT BE RULED OUT. CDFNT WILL SLOW AS IT MOVES INTO SERN CWA FRI NGT...WITH PCPN GRADUALLY DIMINISHING FROM NW/SE. ABV NRML TEMPS AHEAD OF CDFNT...WITH MAXIMA N90F FRI AFTN. COOLER AIR WILL FILTER IN FRI NGT...BUT BETTER CAA DOESNT ARRIVE UNTIL SAT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... EXTDD PD WILL BE DOMINATED BY ULVL TROF ACRS ERN CONUS...WITH AXIS MAINLY W OF CWA. LT WEEKS CDFNT WILL STALL OVR SRN VA/NRN NC...WITH LOPRES DVLPG ALONG IN OVR WKEND. THIS WILL KEEP UNSETTLED CONDS NEAR/JUST S OF CWA AS WAVE RIDES NEWD INTO ATLC ALONG SFC BNDRY. MOIST EASTERLY LLVL FLOW WILL CURB DIURNAL WARMING AS WILL XTSNV CLOUD-COVER...THU BELOW NRML TEMPS ANTICIPATED. ULVL TROF RMNS IN PLACE THRU ERY NEXT WK...WARRANTING LOW POPS AND CONTD BELOW NRML TEMP FCST. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... PLENTY OF MID-HIGH CLDS ACRS TERMINALS TDA...KEEPING TSRA CHCS AT A MINIMUM. ITS STILL PSBL AS AN UPR LVL DISTURBANCE PASSES...SO KEPT VCTS IN TAFS...TIED MAINLY TO THIS FEATURE. SKIES WL CLR IN ITS WAKE THIS EVNG...AND WL REMAIN MOCLR-CLR THRU TMRW. MAY GET A FEW DIURNAL CU TMRW AFTN...BUT OF LTL/NO OP IMPACT. WNDS WL BE 10 KT OR LESS THRUT NEAR TERM...PRIMARILY FM THE NW. VFR CONDS THRU ERY FRI...THO CI CIG WILL OVERSPREAD TERMINALS OVNGT THU. SHWRS/TSTMS LIKELY FRI AFTN/NGT AS CDFNT SLOWLY TREKS THRU...LOCALIZED FLIGHT RESTRICTIONS AND GUSTY WINDS PSBL. PCPN CHCS DIMINISH BUT DONT DISAPPEAR THIS WKEND...WITH SFC BNDRY JUST S OF CWA. NO WIDESPREAD IFR CONDS FCST OUTSIDE OF CNVCTN. && .MARINE... SFC TROF NEAR CHSPK BAY...RSLTG IN VRBL WND DIR. ALL SPDS BLO 10KT. THE TROF AND AN APPRCHG S/WV BOTH MAY PROVIDE A FOCUS FOR TSRA... SOME OF WHICH WUD BE CAPABLE OF PRODUCING GUSTY WNDS. SMW/S PSBL LT TAFTN-TNGT. NW/NLY FLOW IN THE WAKE OF THE DISTURBANCE. DRIER AIR WL REACH WATERS BY DAWN...AND WNDS WL BE A BIT MORE EFFICIENT IN MIXING. MDL SNDGS DONT LOOK TO CONTAIN WNDS MOR THAN 15 KT...AND WL USE 10-15 KT AS TOP IN IN FCST. SLY FLOW THU NGT/FRI AS HIPRES MOVES OFFSHORE. CHANNELING CUD SUPPORT WINDS NEAR SCA THRESHOLDS DURG DAY FRI...AS CDFNT APPROACHES FROM W. CDFNT WILL CROSS FRI NGT...BRINGING SCT/NUM SHWRS/TSTMS...PSBLY WITH GUSTY WINDS. FRONT STALLS S OF WATERS THIS WKEND...SO LOW POPS CONT AND EASTERLY WINDS FCST. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...SBK NEAR TERM...HTS SHORT TERM...SBK LONG TERM...SBK AVIATION...HTS/SBK MARINE...HTS/SBK
Hazardous weather outlook, Aug 15, 2:46 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 246 PM EDT WED AUG 15 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 161000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 246 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...ESPECIALLY FOR SOUTHERN MARYLAND. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SAINT MARYS COUNTY AND ADJACENT WATERS. SOME THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED ON FRIDAY AFTERNOON AS A COLD FRONT CROSSES THE REGION. SOME STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED FOR SAINT MARYS COUNTY. PLEASE FORWARD ANY WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-161000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 246 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED ON FRIDAY AFTERNOON AS A COLD FRONT CROSSES THE REGION. SOME STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING. HTS
In the hours before
Special weather statement, Aug 15, 2:17 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 217 PM EDT WED AUG 15 2012 VAZ026-WVZ506-151845- EASTERN PENDLETON WV-ROCKINGHAM VA- 217 PM EDT WED AUG 15 2012 ...STRONG THUNDERSTORM TO AFFECT EASTERN EASTERN PENDLETON AND WESTERN ROCKINGHAM COUNTIES... AT 216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER OAK FLAT... MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE RAWLEY SPRINGS...BRANDYWINE AND OAK FLAT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3863 7895 3845 7910 3864 7931 3873 7920 TIME...MOT...LOC 1816Z 311DEG 16KT 3863 7919 GMS
Special weather statement, Aug 15, 2:21 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
221 PM EDT WED AUG 15 2012
WVZ050-055-502-151900-
HARDY WV-HAMPSHIRE WV-EASTERN GRANT WV-
221 PM EDT WED AUG 15 2012
...STRONG THUNDERSTORMS TO AFFECT HARDY...SOUTHERN HAMPSHIRE AND
EASTERN GRANT COUNTIES...
AT 220 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF MCNEILL TO 4 MILES NORTH OF FISHER TO
ARTHUR...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE MOOREFIELD...RIO...OIL FIELDS AND BEAN
SETTLEMENT.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3919 7858 3903 7874 3893 7900 3909 7922
3914 7910 3925 7888
TIME...MOT...LOC 1820Z 289DEG 12KT 3921 7888 3910 7900
3907 7912
GMSSpecial weather statement, Aug 15, 2:53 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 253 PM EDT WED AUG 15 2012 VAZ027-151930- SHENANDOAH VA- 253 PM EDT WED AUG 15 2012 ...STRONG THUNDERSTORM TO AFFECT SOUTHERN SHENANDOAH COUNTY... AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF FORESTVILLE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE FORESTVILLE AND MOUNT JACKSON. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3876 7856 3862 7865 3873 7882 3878 7879 TIME...MOT...LOC 1854Z 290DEG 9KT 3872 7875 GMS
Special weather statement, Aug 15, 2:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 258 PM EDT WED AUG 15 2012 VAZ026-027-151945- SHENANDOAH VA-ROCKINGHAM VA- 258 PM EDT WED AUG 15 2012 ...STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN SHENANDOAH AND ROCKINGHAM COUNTIES... AT 258 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES WEST OF TUNIS TO 4 MILES NORTHWEST OF SINGERS GLEN...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE TIMBERVILLE AND BROADWAY. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. && LAT...LON 3869 7861 3846 7873 3859 7903 3873 7894 TIME...MOT...LOC 1858Z 277DEG 17KT 3870 7888 3858 7895 GMS
Local storm report, Aug 15, 3:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 2 SW TOWSON 39.38N 76.64W
08/14/2012 E0.88 INCH BALTIMORE MD PUBLIC
&&
EVENT NUMBER LWX1201113
HASSpecial weather statement, Aug 15, 3:09 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 309 PM EDT WED AUG 15 2012 VAZ027-028-WVZ050-055-151945- SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA- 309 PM EDT WED AUG 15 2012 ...STRONG THUNDERSTORM TO AFFECT NORTHERN SHENANDOAH...NORTHEASTERN HARDY...SOUTHEASTERN HAMPSHIRE AND SOUTHWESTERN FREDERICK COUNTIES... AT 309 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WARDENSVILLE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE CAPON SPRINGS...STAR TANNERY AND WILDE ACRES. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3915 7826 3895 7839 3903 7870 3917 7855 TIME...MOT...LOC 1909Z 270DEG 11KT 3911 7854 GMS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:06 PM EDT | Special Marine Warning | LWX | 114 min | |
| Aug 14, 9:51 PM EDT | Special Marine Warning | LWX | 84 min | |
| Aug 14, 10:47 PM EDT | Special Marine Warning | LWX | 88 min | |
| Aug 15, 2:53 PM EDT | Special Weather Statement | LWX | Page | 37 min |
| Aug 15, 2:58 PM EDT | Special Weather Statement | LWX | Rockingham | 47 min |
| Aug 15, 3:09 PM EDT | Special Weather Statement | LWX | Shenandoah | 36 min |
| Aug 15, 3:41 PM EDT | Special Weather Statement | LWX | Rockingham, City of Harrisonburg | 34 min |
| Aug 15, 3:45 PM EDT | Flash Flood Warning | LWX | Rockingham, City of Harrisonburg | 2 hr |
| Aug 15, 3:51 PM EDT | Special Weather Statement | LWX | Shenandoah | 24 min |
| Aug 15, 4:15 PM EDT | Special Weather Statement | LWX | Greene | 30 min |
| Aug 15, 4:24 PM EDT | Special Weather Statement | LWX | Warren | 36 min |
| Aug 15, 4:32 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Rockingham | 43 min |
| Aug 15, 4:51 PM EDT | Special Weather Statement | LWX | Madison | 24 min |
| Aug 15, 4:57 PM EDT | Special Weather Statement | LWX | City of Staunton, City of Waynesboro | 48 min |
| Aug 15, 5:17 PM EDT | Special Weather Statement | LWX | City of Charlottesville | 43 min |
| Aug 15, 5:21 PM EDT | Special Weather Statement | LWX | Culpeper | 24 min |
| Aug 15, 5:28 PM EDT | Special Marine Warning | LWX | 62 min | |
| Aug 15, 5:42 PM EDT | Special Weather Statement | LWX | Orange | 48 min |
| Aug 15, 5:54 PM EDT | Special Weather Statement | LWX | Orange | 21 min |
| Aug 15, 6:09 PM EDT | Special Weather Statement | LWX | Spotsylvania | 51 min |
| Aug 15, 6:43 PM EDT | Special Weather Statement | LWX | Nelson | 47 min |
| Aug 15, 7:08 PM EDT | Special Marine Warning | LWX | 51 min |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.